Alert archive / Colorado / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 110, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 23, 2007, 6:33 PM MDT for Rio Grande County, Saguache County, Colorado. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2007, 6:33 PM MDT (00:33 UTC)
- Expired
- Jun 23, 2007, 7:11 PM MDT
- In force
- 38 min
- Issued by
- NWS Pueblo, CO
- Area
- Counties, with a storm outline in the text
Counties Rio Grande County, CO, Saguache County, CO
The radar
The Pueblo radar (KPUX), 200 km from the middle of the area, began a volume at 00:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 0.6 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 6251 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPUB 240033 SVRPUB COC105-109-240130- /O.NEW.KPUB.SV.W.0110.070624T0033Z-070624T0130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 633 PM MDT SAT JUN 23 2007 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL SAGUACHE COUNTY IN CENTRAL COLORADO... RIO GRANDE COUNTY IN SOUTH CENTRAL COLORADO... * UNTIL 730 PM MDT... * AT 630 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED 7 MILES NORTHWEST OF LA GARITA...OR 39 MILES NORTHWEST OF ALAMOSA...AND WAS MOVING TOWARD THE SOUTH AT 15 MPH. A WIND GUSTS TO 62 MPH WAS MEASURED AT THE SAGUACHE AIRPORT AT AROUND 6 PM. * LOCATIONS IMPACTED INCLUDE... CENTER. DEL NORTE. MONTE VISTA. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3794 10603 3802 10663 3742 10667 3741 10606 $$
2 follow-up statements
000 WWUS55 KPUB 240048 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 648 PM MDT SAT JUN 23 2007 COC105-109-240130- /O.CON.KPUB.SV.W.0110.000000T0000Z-070624T0130Z/ SAGUACHE CO-RIO GRANDE CO- 648 PM MDT SAT JUN 23 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM MDT FOR RIO GRANDE AND SOUTH CENTRAL SAGUACHE COUNTIES... AT 647 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED 6 MILES SOUTHWEST OF LA GARITA...OR 34 MILES NORTHWEST OF ALAMOSA...AND WAS MOVING TOWARD THE SOUTH AT 20 MPH. LOCATIONS IMPACTED INCLUDE... DEL NORTE. SOUTH FORK. MONTE VISTA. LAT...LON 3794 10603 3802 10663 3742 10667 3741 10606 $$
000 WWUS55 KPUB 240111 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 711 PM MDT SAT JUN 23 2007 COC105-109-240121- /O.CAN.KPUB.SV.W.0110.000000T0000Z-070624T0130Z/ SAGUACHE CO-RIO GRANDE CO- 711 PM MDT SAT JUN 23 2007 ...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR RIO GRANDE AND SOUTH CENTRAL SAGUACHE COUNTIES... WIND GUST OF 25 TO 40 MPH MAY STILL BE POSSIBLE THROUGH 745 PM WITH THIS AREA OF WEAK SHOWER ACTIVITY. LAT...LON 3794 10603 3802 10663 3742 10667 3741 10606 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 3:16 PM MDT, 3 hours 17 minutes earlier.
Area forecast discussion, Jun 23, 3:16 PM MDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 316 PM MDT SAT JUN 23 2007 .SHORT TERM... (TONIGHT AND SUNDAY) FEW CONCERNS IN THE SHORT TERM. THE UPR RIDGE WL REMAIN OVR THE AREA THRU THE PERIOD WITH RELATIVELY DRY CONDITIONS AND VERY WARM TEMPS. SHOULD SEE SOME ISOLATED STORMS DEVELOP THIS AFTERNOON AND EVENING...AND THEN AGAIN SUN AFTERNOON OVR THE MTS...BUT THE PLAINS SHOULD REMAIN DRY. H7 TEMPS ON SUN ARE FORECAST TO RANGE FROM AROUND 13C NR THE KS BORDER TO AROUND 22C OVR WRN PORTIONS OF THE FORECAST AREA. THUS TEMPS WL REMAIN ABOVE NORMAL...WITH UPR 80S TO UPR 90S FOR HIGHS OVR THE SOUTHEAST PLAINS AND HIGH VALLEYS. .LONG TERM... (SUNDAY NIGHT THROUGH SATURDAY) SUNDAY NIGHT THROUGH MONDAY...UPPER RIDGE REMAINS IN PLACE FOR THE REGION INTO THE BEGINNING OF THE WORK WEEK...WITH H7 TEMPS WARMING TO 15 TO 22 DEG C ACROSS THE CWA. NOT MUCH CHANGE TO ONGOING FORECAST THINKING...WITH MAX TEMPS IN THE 90S TO AROUND 100 FOR THE PLAINS...AND ISOLATED LATE AFTN AND EVE CONVECTION ONCE AGAIN FOR THE HIGHER TERRAIN. TUESDAY THROUGH SATURDAY...AN UPPER LOW MOVES ACROSS CANADA AND THE NORTHERN ROCKIES MONDAY NIGHT THROUGH TUES...PUSHING A COOLER NORTHERLY SURGE DOWN THE EASTERN PLAINS OF COLORADO TUESDAY. NAM AND GFS MODELS DIFFER A BIT ON TIMING...BUT BOTH ARE INDICATING PCPN FOR THE PALMER DVD AND E PLAINS BY LATE TUE AFTN AND EVE. THE UPPER PATTERN DOES NOT CHANGE ALL THAT MUCH SAVE FOR THE UPPER RIDGE SHIFTING SLIGHTLY TO THE EAST...BUT FORECAST LLVL EASTERLY SURGE WILL KEEP HEIGHTENED MOISTURE UP AGAINST THE EASTERN MTS. WHETHER ATMOS WILL BE TOO CAPPED FOR CONVECTION REMAINS TO BE SEEN...BUT FOR NOW REASONABLE FORECAST LOOKS TO BE ISOLATED TO SCATTERED POPS TUES AFTN AND EVE AS THE SURGE MOVES THROUGH...THEN ISOLATED POPS MOST AREAS THROUGH THE END OF THE EXTENDED. TEMPS WILL BE TRICKY...WITH CURRENT MAX T GRIDS INDICATING 80S TO LOWER 90S TUES AND WED...THEN GRADUAL WARMING BEGINNING THURSDAY. THESE TEMPS MAY BE A BIT WARM FOR TUE THROUGH THU AND MIGHT NEED ADJUSTMENT...BUT WILL STAY THE COURSE FOR NOW. MOORE && .AVIATION...WITH A RELATIVELY DRY UPR RIDGE OVR THE AREA...VFR CONDITIONS SHOULD CONTINUE TONIGHT AND SUNDAY. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 28/27
Hazardous weather outlook, Jun 23, 7:00 AM MDT, 11 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 700 AM MDT SAT JUN 23 2007 COZ058>089-093>099-241300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 700 AM MDT SAT JUN 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT ...ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING OVER THE EASTERN MOUNTAINS...PIKES PEAK REGION AND EASTERN PLAINS... ISOLATED THUNDERSTORMS WILL DEVELOP OVER SOUTHEAST COLORADO THIS AFTERNOON AND EVENING. THE PRIMARY THREAT FROM THESE THUNDERSTORMS WILL BE CLOUD TO GROUND LIGHTNING...SMALL HAIL AND WIND GUSTS TO 40 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY...WITH THE HIGHEST POTENTIAL FOR MORE WIDESPREAD PRECIPITATION RUNNING FROM LATER NEXT TUESDAY INTO NEXT THURSDAY. THE PRIMARY THREATS FROM THE STRONGER STORMS ARE EXPECTED TO BE LIGHTNING AND GUSTY WINDS...HOWEVER ISOLATED STRONG TO SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS...WILL BE POSSIBLE AT TIMES...ESPECIALLY OVER EASTERN SECTIONS. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.
In the hours before
Local storm report, Jun 23, 6:15 PM MDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
615 PM MDT SAT JUN 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0551 PM TSTM WND GST SAGUACHE 38.09N 106.14W
06/23/2007 M62 MPH SAGUACHE CO ASOS
62 MPH WIND GUST AT THE SAGUCACHE AWOS SITE AT THE
AIRPORT.
&&
SHODANISNearby
Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.